Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 213, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 24, 2018, 9:10 PM MDT for Morgan County, Colorado. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2018, 9:10 PM MDT (03:10 UTC)
- Expired
- Jul 24, 2018, 10:00 PM MDT
- In force
- 50 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Morgan County, CO
The radar
The Denver radar (KFTG), 82 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 9:40 PM MDT | TSTM WND DMG | 1 Sw Fort Morgan, CO | NUMEROUS LARGE TREES BRANCHES BLOWN DOWN IN THE RESIDENTIAL AREAS OF FORT MORGAN. |
| Jul 24, 9:40 PM MDT | TSTM WND DMG | Log Lane Village, CO | TRAMPOLINE FROM RESIDENTIAL AREA BLOWN ONTO HWY 144. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 3.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 765 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2504 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
955
WUUS55 KBOU 250310
SVRBOU
COC087-250400-
/O.NEW.KBOU.SV.W.0213.180725T0310Z-180725T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
910 PM MDT TUE JUL 24 2018
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
Central Morgan County in northeastern Colorado...
* Until 1000 PM MDT.
* At 910 PM MDT, a severe thunderstorm was located near Log Lane
Village, or 4 miles northwest of Fort Morgan, moving south at 15
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. Hail damage to
vehicles is expected.
* Locations impacted include...
Fort Morgan, Log Lane Village and Weldona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4042 10401 4044 10379 4014 10360 4012 10390
TIME...MOT...LOC 0310Z 339DEG 14KT 4031 10385
HAIL...1.00IN
WIND...60MPH
$$
BARJENBRUCH2 follow-up statements
262
WWUS55 KBOU 250340
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
940 PM MDT TUE JUL 24 2018
COC087-250400-
/O.CON.KBOU.SV.W.0213.000000T0000Z-180725T0400Z/
Morgan CO-
940 PM MDT TUE JUL 24 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT
FOR CENTRAL MORGAN COUNTY...
At 940 PM MDT, a severe thunderstorm was located near Fort Morgan,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fort Morgan and Log Lane Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4028 10387 4031 10371 4028 10369 4014 10360
4012 10389
TIME...MOT...LOC 0340Z 316DEG 15KT 4023 10374
HAIL...0.75IN
WIND...60MPH
$$
BARJENBRUCH265
WWUS55 KBOU 250408
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
1008 PM MDT TUE JUL 24 2018
COC087-250417-
/O.EXP.KBOU.SV.W.0213.000000T0000Z-180725T0400Z/
Morgan CO-
1008 PM MDT TUE JUL 24 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MORGAN COUNTY HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been allowed to expire.
A Flash Flood Warning remains in effect for north central Morgan
county until midnight. Residents should be alert for possible
flooding, and stay out of flood waters. The heaviest rain was in the
area just northwest of Fort Morgan.
LAT...LON 4028 10387 4031 10371 4028 10369 4014 10360
4012 10389
TIME...MOT...LOC 0406Z 339DEG 14KT 4014 10369
$$
GIMMESTADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 7:48 PM MDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 24, 7:48 PM MDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 748 PM MDT Tue Jul 24 2018 .UPDATE... Issued at 748 PM MDT Tue Jul 24 2018 ML CAPES ended up being closer to 1500-2000 J/kg, and a few severe storms are popping as we reached convective temps across the plains late this afternoon and interacted with outflows coming off the mountains. Storms will continue to develop eastward across the plains through the rest of the evening. Hail up to 1 inch diameter, gusts to 60 mph, and very heavy rain the main threat. Most of the Denver metro area and mountains should be clearing, but there is some low threat through the late evening due to further outflow interaction. && .SHORT TERM...(This evening through Wednesday) Issued at 308 PM MDT Tue Jul 24 2018 Upper high in place over the desert SW pulling moisture clockwise into the region. The high will transition to the west through Wednesday increasing moisture across NE Colorado into late Wednesday. This evening will see slightly less activity then days past with the main convection over the higher terrain. Some mid level warming will help to keep CAPE values lower with ML values from 500 to 1500 j/kg across the region. Storms will move ESE with the main threats being brief moderate to heavy rain, small hail, gusty winds and lightning. PW values have decreased slightly overall but will still be able to produce some heavy rain with the stronger storms. Storms will dissipate by the late evening with mild lows in the 60s across the plains expected. Wednesday will be the start of a more active period as the first of a few upper disturbance embedded in the NE flow aloft drops into Colorado. Clouds will increase through the morning with a cold front from the NE pushing in by the afternoon. This front will temporarily stabilize the far NE plains through the late afternoon hours with the main forcing along the foothills and higher terrain with more upslope. Model consensus is fairly strong that convection will start over the higher terrain by the late afternoon and slowly move ESE onto the plains into the late evening hours. These storms could produce moderate to heavy rain with some severe potential. ML CAPE will range from 1000 to 2000 or more j/kg with bulk shear values in the upper 40s. This would be enough to produce some severe storms capable of large hail and strong gusty winds along with the heavy rain. more information regarding the heavy rain potential can be found in the hydro section below. Highs will be slightly lower than today with temperatures in the mid to upper 80s on the plains and 60s to 70s in the mountains. .LONG TERM...(Wednesday night through Tuesday) Issued at 308 PM MDT Tue Jul 24 2018 The latter half of the week will see subtle changes in the weather pattern that will allow the threat of heavy rain to continue. The upper level ridge over the southwestern U.S. will continue a slow retrogression through Saturday and then undergo some amplification on Sunday and Monday. As the ridge retrogrades, weak west- northwesterly flow aloft will continue over the forecast area. When the ridge amplifies, flow aloft will become more northwest and then northerly. Through it all, subtropical moisture will remain abundant over the state. At low levels, generally high pressure over the northern plains will feed east and northeasterly flow at low levels, helping to keep precipitable water content high across the state. Each of these ingredients will combine to keep the threat of heavy rain in the forecast. The mid level flow could be strong enough to keep storm motions at decent levels, but the potential is there for the mid-level flow to help organize and strengthen showers when they develop. The medium range models do not bring any strong drying into the region until Sunday or Monday. Therefore the forecast will continue to show temperatures slightly cooler than normal and the chance of showers each afternoon and evening. The typical diurnal pattern of afternoon showers over the mountains and foothills and evening/nocturnal showers over the plains will prevail. && .AVIATION...(For the 00Z TAFS through 00Z Thursday) Issued at 748 PM MDT Tue Jul 24 2018 Main area of thunderstorms shifting to the east of KDEN and KAPA. Still some variable gusty winds to around 25-30 knots possible due to outflow boundary prorogation through 04Z-05Z. Another good chance of storms developing Wednesday afternoon after 21Z. This warrants TEMPO TSRA by Wednesday evening. && .HYDROLOGY... Issued at 748 PM MDT Tue Jul 24 2018 Runoff from early evening storms only created a bump on the South Platte through Denver but no flooding on larger streams expected due to limited extent of heavy rainfall. GOES-16 WV show increasing mid and upper level moisture streaming into the region over a large upper ridge. PW values will increase to over an inch by late Wednesday and continuing into Thursday. Areas over the Front Range have received a decent amount of rain over the last fews days making flood prone areas at greater risk. Convection is expected to intimate over the higher terrain and move ESE over the plains with the help of an upstream surface high. This will help maintain storms over the terrain and could create opportunity for flash flooding. No highlights at this time however, we will continue to monitor model guidance on timing and moisture potential as well as the placement of the upper jet that could all play a part in how this scenario sets up. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Barjenbruch SHORT TERM...Bowen LONG TERM...Dankers AVIATION...Barjenbruch HYDROLOGY...Barjenbruch/Bowen
Hazardous weather outlook, Jul 24, 11:10 AM MDT, 10 hours before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1110 AM MDT Tue Jul 24 2018 COZ030>051-251715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1110 AM MDT Tue Jul 24 2018 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight There will be less thunderstorm activity today. Scattered storms are still expected over the Front Range mountains this afternoon and early evening, with only isolated storms over the mountains. Further east on the plains, only isolated convection is expected. There is still a threat of heavy rainfall with some of the storms, up to an inch of rain in less than an hour. The threat of flooding is low as the storms will be moving faster. Small hail and wind gusts to 40 mph are also possible. The stronger storms are most likely in the mountains south of Interstate 70. The storms will end this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The pattern of afternoon and evening thunderstorms forming over the mountains and moving onto the plains is expected to continue through the end of this week and into the weekend. Abundant amounts of moisture are expected to remain over northern and eastern Colorado through the weekend, fueling the afternoon and evening thunderstorm activity. Each day will have threat of heavy rainfall from the storms that develop, but winds aloft are expected to be strong enough to keep storms moving along. This will reduce the threat of flooding, but some flooding will still be possible. The threat of heavy rainfall will be highest on Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Local storm report, Jul 24, 8:14 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
814 PM MDT TUE JUL 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FLASH FLOOD 2 S AURORA 39.68N 104.81W
07/24/2018 ARAPAHOE CO LAW ENFORCEMENT
FLOODING AT THE INTERSECTION OF EAST ILIFF
AVENUE AND S. CHAMBERS ROAD.
&&Local storm report, Jul 24, 8:16 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
816 PM MDT TUE JUL 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FLASH FLOOD 4 SSE AURORA 39.65N 104.78W
07/24/2018 ARAPAHOE CO LAW ENFORCEMENT
FLOODING AT EAST HAMPDEN AVENUE AND SOUTH
URAVAN WAY.
&&Local storm report, Jul 24, 8:18 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
818 PM MDT TUE JUL 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FLASH FLOOD 3 SSE AURORA 39.66N 104.79W
07/24/2018 ARAPAHOE CO LAW ENFORCEMENT
FLOODING AT SOUTH BUCKLEY ROAD AND EAST
BATES AVENUE.
&&Local storm report, Jul 24, 8:28 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
828 PM MDT TUE JUL 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL HILLROSE 40.33N 103.52W
07/24/2018 M1.25 INCH MORGAN CO TRAINED SPOTTER
0804 PM HAIL 2 SSW HILLROSE 40.30N 103.54W
07/24/2018 E0.88 INCH MORGAN CO COCORAHS
0748 PM HAIL 1 SE FORT MORGAN 40.25N 103.78W
07/24/2018 M1.25 INCH MORGAN CO PUBLIC
0746 PM HAIL 2 S FORT MORGAN 40.24N 103.80W
07/24/2018 M0.88 INCH MORGAN CO TRAINED SPOTTER
0618 PM HAIL LITTLETON 39.59N 105.01W
07/24/2018 E0.88 INCH ARAPAHOE CO TRAINED SPOTTER
0613 PM HAIL 3 NW COLUMBINE 39.62N 105.11W
07/24/2018 M1.00 INCH JEFFERSON CO PUBLIC
&&Local storm report, Jul 24, 8:29 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
829 PM MDT TUE JUL 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HAIL 6 SSW NEW RAYMER 40.53N 103.89W
07/24/2018 M1.00 INCH WELD CO TRAINED SPOTTER
&&Local storm report, Jul 24, 8:40 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
840 PM MDT TUE JUL 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM HAIL 3 ENE HILLROSE 40.34N 103.47W
07/24/2018 E1.25 INCH WASHINGTON CO LAW ENFORCEMENT
PATROL CAR SUSTAINED A BROKEN WINDSHIELD
WHILE ON INTERSTATE 70 NEAR HILLROSE.
0804 PM HAIL 2 SSW HILLROSE 40.30N 103.54W
07/24/2018 E0.88 INCH MORGAN CO COCORAHS
0748 PM HAIL 1 SE FORT MORGAN 40.25N 103.78W
07/24/2018 M1.25 INCH MORGAN CO PUBLIC
0748 PM HAIL 2 ESE FORT MORGAN 40.26N 103.76W
07/24/2018 M1.00 INCH MORGAN CO TRAINED SPOTTER
0746 PM HAIL 2 S FORT MORGAN 40.24N 103.80W
07/24/2018 M0.88 INCH MORGAN CO TRAINED SPOTTER
0618 PM HAIL LITTLETON 39.59N 105.01W
07/24/2018 E0.88 INCH ARAPAHOE CO TRAINED SPOTTER
0613 PM HAIL 3 NW COLUMBINE 39.62N 105.11W
07/24/2018 M1.00 INCH JEFFERSON CO PUBLIC
&&The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:13 PM MDT | Areal Flood Advisory | BOU | Arapahoe, Denver, Douglas, Jefferson | 32 min |
| Jul 24, 6:28 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver, Douglas | 46 min |
| Jul 24, 6:41 PM MDT | Flash Flood Warning | BOU | Adams, Arapahoe, Denver | 2 hr |
| Jul 24, 7:22 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 38 min |
| Jul 24, 7:35 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 40 min |
| Jul 24, 7:55 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Morgan, Weld | 50 min |
| Jul 24, 8:12 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Morgan, Washington | 48 min |
| Jul 24, 8:15 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 45 min |
| Jul 24, 8:41 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Washington | 49 min |
| Jul 24, 8:47 PM MDT | Areal Flood Advisory | BOU | Logan, Morgan, Washington, Weld | 2 hr |
| Jul 24, 9:27 PM MDT | Flash Flood Warning | BOU | Morgan | 3 hr |
| Jul 25, 10:41 AM MDT | Flash Flood Watch | BOU | Adams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 7 more | 11 hr |
| Jul 25, 3:10 PM MDT | Special Weather Statement | BOU | Larimer | 50 min |
| Jul 25, 3:43 PM MDT | Special Weather Statement | BOU | Jefferson | 47 min |
| Jul 25, 3:49 PM MDT | Special Weather Statement | BOU | Weld | 41 min |
| Jul 25, 4:04 PM MDT | Areal Flood Advisory | BOU | Larimer, Weld | 102 min |
| Jul 25, 4:31 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 44 min |
| Jul 25, 5:16 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Morgan, Weld | 17 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.